Thunderstorm Wind, Bradley
- When
- August 7, 4:30 PM EST
- Where
- Bradley County, 0.69 mi S of Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.160, -84.880
A few trees were reported down around the Cleveland area.
A solitary storm developed over Southeast Tennessee during the heat of the afternoon. The storm became severe and produced an isolated report of damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A solitary storm developed over Southeast Tennessee during the heat of the afternoon. The storm became severe and produced an isolated report of damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 7, 2:05 PM EST, 2 hours 25 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 305 PM EDT Wed Aug 7 2019 .SHORT TERM...(Tonight and Thursday)... Scattered showers and thunderstorms have developed this afternoon over parts of southwest Virginia and farther south towards southern Middle Tennessee. These are in response to two shortwaves that appear to be picked up well by the 12z NAM. The northern stream is slightly weaker, while the southern stream shortwave is leading a stronger wave producing the thunderstorms over northwest Tennessee. The western storm system aligns itself near the Marion County line and Georgia/Alabama for the first part of this forecast period. Rainfall could linger over Marion County later than most areas that see diurnal showers develop that dissipate around sunset. The only exception may be a few areas in the higher terrain as storms will tend to move east/southeast. Rainfall is expected to wane by midnight followed by patchy fog development through sunrise before quickly dissipating. Most areas will remain dry through tomorrow however, that northwest flow region across West/Middle TN may muster a few showers that could bring a couple thunderstorms over Marion, Sequatchie and Hamilton Counties. .LONG TERM...(Thursday night through Wednesday)... Models in general agreement that much of the period will be dominated by a ridge axis to our west and northwest flow aloft over our area. Short wave energy is forecast to move across and a weak cold front will push through at the surface Friday/Friday night. This will bring scattered showers and thunderstorms to the area. Some convection may linger especially south closer to the front on Saturday, then drier air will be moving in and Sunday should be precip free. Another short wave and front is forecast to affect the area early in the week, with the front stalling somewhere in the vicinity, most likely near the Plateau. Models disagree with the timing of this, with the ECMWF/Canadian slower than the GFS. Expect scattered showers and thunderstorms at times Monday through Wednesday, although uncertainty is higher for Monday. Temperatures are generally expected to be not far from normal for the period. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 70 92 73 88 / 20 20 20 40 Knoxville McGhee Tyson Airport, TN 68 89 69 86 / 20 10 20 40 Oak Ridge, TN 66 89 71 85 / 20 10 20 50 Tri Cities Airport, TN 63 85 65 83 / 30 10 10 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AC/LW
Hazardous Weather Outlook National Weather Service Morristown TN 318 PM EDT Wed Aug 7 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 318 PM EDT Wed Aug 7 2019 /218 PM CDT Wed Aug 7 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will approach severe limits late this afternoon and early evening mainly over portions of southeast Tennessee and southwest North Carolina. Damaging winds and large hail will be the primary threats from these storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to submit any reports of severe weather through the web by going to www.weather.gov/mrx/SpotterReports.
Special Weather Statement
National Weather Service Morristown TN
424 PM EDT Wed Aug 7 2019
NCZ060-TNZ101-102-072115-
Cherokee NC-West Polk TN-East Polk TN-
424 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHEROKEE AND EASTERN
POLK COUNTIES UNTIL 515 PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Etowah, or 10 miles east of Benton, moving southeast
at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ducktown, William L. Davenport Refuge, Reliance, Copperhill, Hiwassee
Ocoee State Park and Turtletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3521 8459 3527 8452 3528 8451 3529 8449
3522 8435 3520 8435 3521 8434 3521 8433
3513 8417 3499 8433 3499 8439
TIME...MOT...LOC 2024Z 314DEG 18KT 3521 8447
SRSpecial Weather Statement
National Weather Service Morristown TN
430 PM EDT Wed Aug 7 2019
TNZ081-099-072115-
Sequatchie TN-Hamilton TN-
430 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUATCHIE AND
CENTRAL HAMILTON COUNTIES UNTIL 515 PM EDT/415 PM CDT/...
At 430 PM EDT/330 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Dunlap, moving southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chattanooga, Soddy-Daisy, Walden, Lakesite, Harrison, Fairmount, Red
Bank, Collegedale, North Chickamauga Creek Gorge, Harrison Bay State
Park, Mowbray Mountain, Middle Valley, Falling Water, Shady Grove,
Ooltewah, Lone Oak and Flat Top Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3525 8543 3536 8536 3524 8497 3522 8498
3519 8501 3515 8501 3515 8502 3513 8503
3502 8513
TIME...MOT...LOC 2030Z 301DEG 26KT 3529 8537
SRSpecial Weather Statement
National Weather Service Morristown TN
452 PM EDT Wed Aug 7 2019
TNZ081-082-099-072145-
Sequatchie TN-Bledsoe TN-Hamilton TN-
452 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEQUATCHIE...SOUTH
CENTRAL BLEDSOE AND NORTHEASTERN HAMILTON COUNTIES UNTIL 545 PM
EDT/445 PM CDT/...
At 452 PM EDT/352 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Dunlap, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Soddy-Daisy, Sale Creek, Birchwood, Flat Top Mountain and Mowbray
Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3535 8535 3544 8531 3539 8503 3538 8503
3537 8502 3538 8501 3538 8500 3537 8499
3522 8504
TIME...MOT...LOC 2052Z 286DEG 17KT 3536 8527
SRSpecial Weather Statement
National Weather Service Morristown TN
526 PM EDT Wed Aug 7 2019
TNZ100-101-072215-
West Polk TN-Bradley TN-
526 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRADLEY AND SOUTHWESTERN
POLK COUNTIES UNTIL 615 PM EDT...
At 526 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, moving southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cleveland, Benton, South Cleveland, East Cleveland, Wildwood Lake,
Waterville, Conasauga, Parksville, Hopewell, Gap Springs and Tasso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3515 8503 3515 8501 3518 8501 3526 8496
3515 8455 3499 8467 3499 8477
TIME...MOT...LOC 2126Z 297DEG 25KT 3519 8493
SRThe Northeast Alabama radar (KHTX), 113 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were reported down around the Cleveland area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840610.